CSN Login
Members Online: 15

2nd day of 1st treatment

jmbowman
Posts: 3
Joined: Mar 2013

Yesterday was my first treatment. I came home with my stylish fanny pack. I get unhooked tomorrow. So far I haven't had any nausea or food aversions. That could be because they gave me an anti nausea med before and a steroid to help with that. I haven't had fatigue yet. I'm trying not to get cocky as I am sure I will not be the one person to never get a side effect. I will say I did experience the feeling of my throat closing up when my water was a little too cold. When did side effects start for you?

 

Jenn

swimmer22
Posts: 53
Joined: Oct 2011

Those steriod's have a way of making the days immediately following infusion better.  In my experience, I would feel the crash the day of disconnect from the take home 5-FU.  The visiting nurse would disconnect me and within an hour, I was exhausted.  I never really suffered much from nausea and actaully only threw-up once during the entire treatment process (my first infusion).  I recieved treatments on Wednesday afternoons-- worked Thursday and Friday, getting disconnected around 4PM on a Friday afternoon.  I rested Friday evening and Satruday and felt pretty much back to normal by Monday to return to work.  Just follow what your body tells you.  Rest is important.  As my treatments progressed, I would wake up after sleeping all night, shower for work and was again exhausted.  Seemed like whenever I sat down I could fall asleep.  Stay positive my friend.  I was stage IV in December 2010 and have been NED now for 18 months.  Best of luck to you!

Trubrit's picture
Trubrit
Posts: 1345
Joined: Jan 2013

I'm always interested how we all handle our chemo treatment. 

I'm hooked up from my fourth treatment of 5FU after Tuesdays FOLFOX infusion.

So, my first treatment, just like you, felt that pinch in the throat when I drank something cold. I could also smell and taste the chemicals going into my body whiile I was being infused. 

I have been lucky enough not to have nausea so far. But fatigue has been my constant companion. The other really hard side effect is the disconnect I have with my head and body. Hard to explain really, but I feel like my brain is just not connecting with my body. 

Yesterday I was paying for meds, my wallet was under my gloves on the counter. I looked at the gloves, but could not make my hands move the gloves to find the wallet. Its very weird. 

I have read several threads on this board that say they made it through their treatment with few side effects. May you be one of them is my wish. I seem to be getting them all, including low WBC which means I have to have daily shots of Nuepogen. SAD ME! HA!

 

hippiechicks
Posts: 302
Joined: Sep 2012

I too had all of the weird side effects.  It was the oxaly. that did it to me.  I had to have it cut down several times and totally discontinued on my last treatment.  Be sure to let you oncologist know you are having those strange side effects.  I called that chemo brain.. I still suffer from it at times.  I begin a new regiment tomorrow of folfiri.  Hoping not to have to many side effects with this round! Best of luck to you!!

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

I have had 2 treatments so far.  My first treatment I was nauscous on Friday (disconnect day) and then all day Saturday.  My doctor told me to start taking the nausea pills on Wed (day I get chemo) and to make sure I take them as recommended even though I wasn't nauscous then.  That worked because the second treatment, I hardly had any nausea.  Only thing was fatigue.  Friday after I got unhooked I would sleep off and on the whole weekend.  Monday I was good to go back to work.  I made sure to rinse with warm salt water every day to make sure I didn't get mouth sores.  Heard those are bad.  Friday thru Sunday I don't feel like eating but then my appetite comes back big time!  I get my third treatment next Wednesday. Good luck to you!  I hope all of your treatments are as easy as your first one was.

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

I have had 2 treatments so far.  My first treatment I was nauscous on Friday (disconnect day) and then all day Saturday.  My doctor told me to start taking the nausea pills on Wed (day I get chemo) and to make sure I take them as recommended even though I wasn't nauscous then.  That worked because the second treatment, I hardly had any nausea.  Only thing was fatigue.  Friday after I got unhooked I would sleep off and on the whole weekend.  Monday I was good to go back to work.  I made sure to rinse with warm salt water every day to make sure I didn't get mouth sores.  Heard those are bad.  Friday thru Sunday I don't feel like eating but then my appetite comes back big time!  I get my third treatment next Wednesday. Good luck to you!  I hope all of your treatments are as easy as your first one was.

Madre's picture
Madre
Posts: 124
Joined: Apr 2008

I am 5 years out, but I remember chemo days like they were yesterday.  I give those of you that keep working a ton of credit.  I was out for the entire time.  I too started on Wednesday and un hooked on Friday.  I used to feel pretty good until Friday, then I was tired and weak.  Rubber legs, winded easily.  They had to make a lot of adjustments for me the first 4 or 5.  I just couldn't seem to do anything, even taking a shower took all my energy.  I had chemo brain, even after treatment ended.  I lost a lot of weight and took Emend steroids.  That made a HUGE difference.  Just listen to your body, rest when you are tired, and keep living life when you hav ethe energy.  Good luck to you!

Trubrit's picture
Trubrit
Posts: 1345
Joined: Jan 2013

All of your side effects except the weight loss, I have experienced. 

And CONGRATULATIONS on being five year out. That gives me so much hope and joy. 

hippiechicks
Posts: 302
Joined: Sep 2012

I also had the weird throat thing happen on my first treatment day...it was definately the oxaliplatin that did that to me.  I continued to be very sensitive to that drug throughout the 6 months.  I had vision issues, terrible chemo brain, very sensitive to light, cold and very fatigued.  Just keep your doctor informed as each treatment passes.  Adjustments can be made so the damage is not permanent. Best of luck to you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network